Tornado, Towner
- When
- June 23, 1:05 PM CST to 1:10 PM CST
- Where
- Towner County, 14 mi WNW of Rocklake
- Rating
- F0
- Path length
- 2 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.867, -99.517
This tornado originated in Rollette County.
5 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 23, 12:27 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 127 PM CDT FRI JUN 23 2006 .SHORT TERM... MAIN CHALLENGE WILL BE THUNDER CHANCES THIS EVENING AND SEVERE POTENTIAL. THUNDER CONTINUES TO DEVELOP ACROSS THE REGION...MAINLY NEAR OUTFLOW BOUNDARY MOVING SOUTH TO NEAR INTERSTATE 94 AND LAKE BREEZES OVER LAKE OF THE WOODS AND OTHER LAKES IN MN. MODELS AGAIN IN GOOD AGREEMENT AND WILL UTILIZE GFS WHICH HAS A GOOD HANDLE ON QPF TRENDS OF LATE. FOR THIS EVENING AND TONIGHT...EXPECT SCATTERED THUNDERSTORMS ACROSS THE REGION WHERE ML CAPES WILL APPROACH 1000 J/KG. BEST FORCING AND DEEP LAYERED SHEAR WILL BE ACROSS SOUTHERN 1/3 OF AREA...MAINLY IN SOUTHEAST ND WHERE BEST HEATING HAS OCCURRED TODAY. CURRENT OUTFLOW BOUNDARY MOVING INTO THIS AREA LATE THIS AFTERNOON...COUPLED WITH SHORTWAVE MOVING IN WILL PROVIDE NEEDED LIFT. SOME STORMS WILL LIKELY APPROACH SEVERE LIMITS...AND A FEW COULD PRODUCE SEVERE HAIL AND WIND. WE WILL CONTINUE TO MONITOR THIS POTENTIAL...WITH SLIGHT RISK PLACED SW OF REGION. LATEST CONVECTIVE TRENDS INDICATE WE WILL BE PUTTING OUT SOME WARNINGS THIS AFTERNOON/EVENING...AND MAY BE GETTING A WATCH SHORTLY PER LATEST SWOMCD. STORMS SHOULD LARGELY BE DIURNALLY DRIVEN AND WEAKEN AFTER SUNSET...WITH LACK OF ANY LOW LEVEL JET WHICH WILL BE DISPLACED WELL SOUTH. SOME STORMS WILL PERSIST THROUGH THE NIGHT THOUGH...AND WILL CONTINUE MENTION. FOR SATURDAY...NORTHERLY FLOW WILL SLOWLY DEVELOP BY AFTERNOON...AND BEGIN TO DRY THE COLUMN OUT. THERE WILL BE A THUNDER THREAT MAINLY IN SOUTHERN AREAS...WITH A LOWER CHANCE FOR MAINLY SHOWERS NORTH. TEMPS WILL BE SIMILAR TO PAST DAYS WITH A NEARLY IDENTICAL THERMAL FIELDS. FOR SUNDAY...EXPECT SLOWLY BUILDING HEIGHTS AND SFC HIGH PRESSURE. THIS WILL PROVIDE A DRY DAY FOR THE AREA ALONG WITH TEMPS NEAR 80 IN MOST AREAS. BY MONDAY...ANOTHER FRONT WILL MOVE INTO NORTHERN AREAS BY AFTERNOON. THIS COUPLED WITH A NOSE OF AN UPPER JET STREAK...MLCAPED TO AROUND 500 J/KG...AND SHORTWAVE WILL LEAD TO THUNDER CHANCES BY AFTERNOON. BEST UPPER SUPPORT AND FORCING WILL ACROSS NORTHERN AREAS...ALTHOUGH WILL MENTION ISOLATED POPS EVEN IN SOUTH MONDAY AFTERNOON. .LONG TERM (TUE-FRI)...MODELS IN BETTER AGREEMENT WITH 500MB FLOW WITH THE MAIN STORY BEING W CONUS RIDGE/E CONUS TROUGH. THIS CONTINUES THE N/NW UPPER FLOW ACROSS THE FA. 00Z GFS/ECMWF BROUGHT A STRONGER VORT MAX ACROSS THE FA DURING THE TUE-WED TIMEFRAME. 12Z GFS HAS TRENDED FURTHER E WITH THIS FEATURE. WILL KEEP FORECAST DRY...ALTHOUGH WITH THIS PATTERN ANY WEAK WAVE MAY CAUSE ISOLD PRECIP. DID TREND TEMPS DOWN TUE-WED WITH 500MB FLOW A BIT MORE CERTAIN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT FRI JUN 23 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AFFECTS THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL HOWEVER AT THIS TIME NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS A WEAK AREA OF LOW PRESSURE CROSSES THE AREA HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The national radar mosaic for the moment the first event began.
5 hail, 2 tornado. Local standard time, as filed.
This tornado originated in Rollette County.
A long and slender tornado briefly touched down in an open field.
The hail fell along the Barnes and Ransom county line.
The hail fell along the Ransom and Barnes county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyThe tornado archive for North Dakota, 2006Warnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513650, 5513651, 5513652, 5513713, 5513714, 5513715, 5513716.